Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 28, 2014, 4:32 AM CDT for Calloway County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2014, 4:32 AM CDT (09:32 UTC)
- Expired
- Apr 28, 2014, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Calloway County, KY
The radar
The Paducah radar (KPAH), 70 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687
WGUS53 KPAH 280932
FFWPAH
KYC035-281230-
/O.NEW.KPAH.FF.W.0026.140428T0932Z-140428T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
432 AM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALLOWAY COUNTY IN WESTERN KENTUCKY...
* UNTIL 730 AM CDT.
* AT 427 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAINFALL OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNED AREA INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3675 8849 3675 8811 3672 8809 3664 8805
3656 8803 3651 8803 3649 8805 3650 8849
$$1 follow-up statement
130
WGUS73 KPAH 281129
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
629 AM CDT MON APR 28 2014
KYC035-281230-
/O.CON.KPAH.FF.W.0026.000000T0000Z-140428T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALLOWAY KY-
629 AM CDT MON APR 28 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
CALLOWAY COUNTY IN WESTERN KENTUCKY...
AT 620 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED HEAVY
RAIN HAD MOVED SOUTHEAST OF THE WARNED AREA. WITH ONLY LIGHT RAIN
EXPECTED OVER THE NEXT COUPLE OF HOURS...ANY FLOODING PROBLEMS
SHOULD CONTINUE TO SUBSIDE THIS MORNING.
LOCATIONS IN THE WARNED AREA INCLUDE KIRKSEY AND MURRAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3675 8849 3675 8811 3672 8809 3664 8805
3656 8803 3651 8803 3649 8805 3650 8849
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 4:12 AM CDT, 20 minutes earlier.
Area forecast discussion, Apr 28, 4:12 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
412 AM CDT Mon Apr 28 2014
.SHORT TERM...(Today through Wednesday night)
Issued at 400 AM CDT MON APR 28 2014
Good news...bad news.
Bad news first. There looks to be another decent chance of severe
thunderstorms and heavy rains in the near term. The entire area
will continue in the warm sector today. The next impulse aloft
should eject ne toward the region during the afternoon, and will
likely initiate strong to severe thunderstorms somewhere near the
Mississippi River. Shear values will remain favorable for rotating
updrafts. Bigger question will be as to how much surface based
destabilization can take place in the wake of the ongoing
thunderstorm complex. Thinking now is that the MCS will dissipate
during the morning, and most areas should see enough
heating/destabilization this afternoon to allow for the redevelopment
of storms ahead of a weak sfc trof moving east into se MO. Storms
would then move east into srn IL/wrn KY/sw IN later in the day.
Good news is that the severe risk for Tuesday has shifted east of
the forecast area. Main cold front looks to be a bit
quicker/progressive than a couple of days ago...and that it will
be through the region before storms initiate again Tue afternoon.
.LONG TERM...(Thursday through Sunday)
Issued at 400 AM CDT MON APR 28 2014
Medium confidence continues in the extended.
The pesky upper low will continue to plague the region through the
week and possibly into the weekend. Some of the models paint a
hundredth or two over the area with 15 to 20 percent pops. lowered
to 14 pops to remove the mention in the extended. May have to
reevaluate but its rare to see 7 days of rain in a row. However the
best chance of shower albeit very low would probably be Wednesday
but the sounding are not very supportive of that. Otherwise
considered sprinkles but already see models backing off the current
systems longevity over the area. As for temps still see below normal
pattern setting up to carry us through the extended. In contrast the
models are starting to hint at warming trend starting late in the
weekend.
&&
.AVIATION...
Issued at 400 AM CDT MON APR 28 2014
Thunderstorms will likely dissipate early today (by around 12Z)
but redevelopment is likely in the 18-21z time frame as a weak sfc
trof drifts east into the region. IFR conditions with strong winds
40-60 kts will be possible in the stronger storms. Otherwise,
expect mainly VFR conds and gusty south winds 15-25 KTS today.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH until 7 AM CDT this morning FOR ILZ075-080-081-
084-085-088-089-092>094.
MO...FLASH FLOOD WATCH until 7 AM CDT this morning FOR MOZ076-086-087-
100-107>112-114.
IN...NONE.
KY...FLASH FLOOD WATCH until 7 AM CDT this morning FOR KYZ001>006-008-
009.
&&
SHORT TERM...MEFFERT
LONG TERM...KH
AVIATION...MEFFERTHazardous weather outlook, Apr 27, 1:40 PM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CDT SUN APR 27 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 140 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS OCCURRING THIS AFTERNOON AND FORECAST OVERNIGHT INCLUDE A SLIGHT RISK OF BECOMING SEVERE. THE MAIN EXPECTATION FROM THUNDERSTORMS IS HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED FLOOD ISSUES. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSOURI...SOUTHWEST KENTUCKY..AND SOUTHWEST ILLINOIS THROUGH TONIGHT. REFER TO THE WATCH AND ANY ADVISORIES OR WARNINGS OR STATEMENTS IN EFFECT FOR DETAILS. THE SEVERE WEATHER RISK WILL BE SLIGHT AND INCLUDE HAIL AND DAMAGING WINDS AS THE PRIMARY ASSOCIATED HAZARDS. ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE STORMS CONTINUES MONDAY...WITH THUNDERSTORMS FORECAST THROUGH TUESDAY. THE MAIN SEVERE WEATHER HAZARD WILL BE DAMAGING WINDS...WITH ISOLATED TORNADOES A POSSIBILITY THAT CANNOT BE RULED OUT. HAIL AND HEAVY RAIN WILL ALSO BE HAZARDS. IF ACCUMULATED HEAVY RAINS OCCUR WITH ENOUGH REPEAT HEAVY RAIN...AT LEAST LOCALIZED FLOODING MAY BECOME AN ELEVATED HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN A WEATHER WATCH IN CASE THEIR ACTIVATION IS REQUESTED SOMETIME FROM LATER TODAY THROUGH MONDAY.
In the hours before
Local storm report, Apr 28, 12:22 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1222 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 3 S CAPE GIRARDEAU 37.26N 89.55W
04/27/2014 CAPE GIRARDEAU MO EMERGENCY MNGR
DAMAGE AT RV PARK APPROX 1 MILE NORTH OF THE CAPE
GIRARDEAU REGIONAL AIRPORT. AT LEAST 7 RVS DAMAGED...AND
1 ROLLED APPROX 25 YDS. POLE BARN NEXT TO RV PARK
DESTROYED. TREE TOPS TAKEN OUT OF SMALLER TREES.
RELATIVELY CONCENTRATED AREA OF DAMAGE.
1110 PM TSTM WND DMG KARNAK 37.29N 88.98W
04/27/2014 PULASKI IL TRAINED SPOTTER
SEVERAL 8 TO 12 INCH DIAMETER TREES DOWN.
&&
RJPLocal storm report, Apr 28, 1:48 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN DONIPHAN 36.62N 90.82W
04/28/2014 E3.98 INCH RIPLEY MO TRAINED SPOTTER
&&
DLLLocal storm report, Apr 28, 2:08 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
208 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM HEAVY RAIN 7 NW POPLAR BLUFF 36.84N 90.50W
04/28/2014 M4.65 INCH BUTLER MO TRAINED SPOTTER
&&
DLLLocal storm report, Apr 28, 2:31 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
231 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM FLASH FLOOD NEW MADRID 36.59N 89.55W
04/28/2014 NEW MADRID MO LAW ENFORCEMENT
NUMEROUS ROADS UNDERWATER AND SEVERAL ROAD CLOSURES
&&
DLLLocal storm report, Apr 28, 2:49 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
249 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM FLASH FLOOD POPLAR BLUFF 36.76N 90.41W
04/28/2014 BUTLER MO LAW ENFORCEMENT
NUMEROUS ROADS UNDER WATER ACROSS THE COUNTY.
0247 AM FLASH FLOOD DEXTER 36.79N 89.96W
04/28/2014 STODDARD MO LAW ENFORCEMENT
SEVERAL ROADS UNDERWATER THROUGHOUT THE COUNTY
&&
DLLLocal storm report, Apr 28, 3:05 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
305 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM HEAVY RAIN PARMA 36.61N 89.82W
04/28/2014 M0.00 INCH NEW MADRID MO PUBLIC
7.9 INCHES OF RAINFALL SINCE 7 AM SUNDAY
&&
JIMPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:39 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 21 min |
| Apr 27, 10:51 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 39 min |
| Apr 28, 12:18 AM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 117 min |
| Apr 28, 1:18 AM CDT | Flash Flood Warning | PAH | Carlisle, Fulton, Graves, Hickman | 8 hr |
| Apr 28, 8:06 AM CDT | Areal Flood Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman | 13 hr |
| Apr 28, 9:08 AM CDT | Areal Flood Advisory | PAH | Christian, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 2 more | 112 min |
| Apr 28, 10:31 AM CDT | River Flood Warning | PAH | Muhlenberg | 5 days |
| Apr 28, 11:28 AM CDT | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 32 min |
| Apr 28, 11:39 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 21 min |
| Apr 28, 12:00 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, McCracken and 2 more | 2 hr |
| Apr 28, 12:19 PM CDT | Areal Flood Advisory | PAH | Christian, Hopkins, Muhlenberg, Todd | 116 min |
| Apr 28, 1:19 PM CDT | Areal Flood Advisory | PAH | Crittenden, Daviess, Henderson, Hopkins, McLean, Union and 1 more | 116 min |
| Apr 28, 5:26 PM CDT | Tornado Warning | PAH | Fulton, Hickman | 34 min |
| Apr 28, 5:36 PM CDT | Tornado Warning | PAH | Graves | 24 min |
| Apr 28, 5:52 PM CDT | Tornado Warning | PAH | Graves | 23 min |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.